MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that an axium coil was observed to have a kink/damage.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right middle cerebral artery (m1) with a max diameter of 7.2 mm and a 4.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the axium spring coil couldn't be implanted properly during the implantation process.It was reported the coil was kinked/damaged.There was no friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The damage/stretched location on the device was on the implant coil.The physician repositioned the coil two times during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received that there were no issues that resulted in the damage that was found.It was noted that the tip end of the spring coil was detached.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there was one detachment attempt made.There was no kink/damage observed on the pushwire.
 
Additional Manufacturer Narrative
Product analysis (b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned within a shipping box and within a sealed biohazard pouch.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface was found to be intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be broken but retained by release wire at break indicator ~7.6cm from proximal end.This is indicative that a manual detachment was attempted at this location.The coin was found not against the lumen stop.The shield coil was found intact with the implant coil already detached and returned.The implant coil was found to be stretched and damaged.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck within introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, in order to gain access to the coin.The retainer ring was found to be occluded and unable to be measured.The coin was found to be visually acceptable.The coin was measured to be 0.086mm at 0.063mm which is within specification, 0.090mm at 0.127mm, and 0.089mm at 0.275mm which were within specification.Conclusion: based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium pushwire was returned with the implant coil already detached from the pusher.The cause for the delayed detachment could not be determined as all parts of the returned pushwire which could affect the detachment were found to be within specifications.There was no non-conformance to specifications identified that led to the reported issue.Since the detach element was not returned; therefore, any contributing factors could not be assessed.Therefore, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18646436
Report Number9612164-2024-00588
Device Sequence Number8200781
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public00763000313746
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number227265437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/06/2024
04/02/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/05/2024
04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale